Alert archive / Kansas / Winter Weather Advisories in 2021

Winter Weather Advisory 2, NWS Dodge City, KS

January 24, 202123 counties in Kansas

NWS Dodge City, KS issued this winter weather advisory at Jan 24, 2021, 3:55 AM CST for 23 counties in Kansas. It took effect at Jan 25, 2021, 12:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2021, 3:55 AM CST (09:55 UTC)
In effect from
Jan 25, 2021, 12:00 AM CST
Expired
Jan 25, 2021, 1:07 PM CST
In force
13 hr
Issued by
NWS Dodge City, KS
All 23 counties

Clark County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 36 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

087 
WWUS43 KDDC 240955
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
355 AM CST Sun Jan 24 2021

...Accumulating Snow Expected Tonight through Monday Morning...

KSZ031-242200-
/O.UPG.KDDC.WS.A.0001.210125T0600Z-210126T0000Z/
/O.NEW.KDDC.WS.W.0001.210125T0600Z-210126T0000Z/
Ellis-
Including the cities of Pfeifer and Hays
355 AM CST Sun Jan 24 2021

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST MONDAY...

* WHAT...Wintery Mix early changing to all snow before daybreak
  Monday. Snow may be heavy at times. Total snow accumulations of
  5 to 7 inches and ice accumulations of a light glaze.

* WHERE...Ellis County.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ030-044-045-064-078-079-242200-
/O.UPG.KDDC.WS.A.0001.210125T0600Z-210126T0000Z/
/O.NEW.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/
Trego-Lane-Ness-Hodgeman-Ford-Edwards-
Including the cities of Wakeeney, Dighton, Ness City, Jetmore, 
Hanston, Dodge City, Kinsley, and Lewis
355 AM CST Sun Jan 24 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST MONDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  2 to 5 inches and ice accumulations of a light glaze.

* WHERE...Portions of south central, southwest and west central 
  Kansas.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ080-081-242200-
/O.UPG.KDDC.WS.A.0001.210125T0600Z-210126T0000Z/
/O.NEW.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/
Kiowa-Pratt-
Including the cities of Greensburg, Haviland, and Pratt
355 AM CST Sun Jan 24 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST MONDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of 2 to 4 inches and ice accumulations of up to one tenth of 
  an inch.

* WHERE...Kiowa and Pratt Counties.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ043-061>063-076-077-242200-
/O.NEW.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/
Scott-Hamilton-Kearny-Finney-Haskell-Gray-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, Garden City, Sublette, Satanta, Cimarron, 
and Montezuma
355 AM CST Sun Jan 24 2021 /255 AM MST Sun Jan 24 2021/

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 6 PM CST /5 PM MST/ MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Portions of southwest and west central Kansas.

* WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM 
  MST/ Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ046-065-066-242200-
/O.CON.KDDC.WS.A.0001.210125T0600Z-210126T0000Z/
Rush-Pawnee-Stafford-
Including the cities of La Crosse, Larned, St. John, Stafford, 
and Macksville
355 AM CST Sun Jan 24 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of 4 to 7 inches
  possible.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
5 follow-up statements
280 
WWUS43 KDDC 242100
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
300 PM CST Sun Jan 24 2021

...Winter Storm Expected Tonight through Monday Morning...

KSZ046-251000-
/O.UPG.KDDC.WS.A.0001.210125T0600Z-210126T0000Z/
/O.EXA.KDDC.WS.W.0001.210125T0600Z-210126T0000Z/
Rush-
Including the city of La Crosse
300 PM CST Sun Jan 24 2021

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST MONDAY...

* WHAT...Heavy mixed precipitation expected. Total snow 
  accumulations of 5 to 7 inches and ice accumulations of up to 
  one tenth of an inch.

* WHERE...Rush County.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ031-251000-
/O.CON.KDDC.WS.W.0001.210125T0600Z-210126T0000Z/
Ellis-
Including the cities of Pfeifer and Hays
300 PM CST Sun Jan 24 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST MONDAY...

* WHAT...Wintery Mix early changing to all snow before daybreak 
  Monday. Snow may be heavy at times. Total snow accumulations 
  of 5 to 7 inches and ice accumulations of a light glaze.

* WHERE...Ellis County.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ065-066-251000-
/O.UPG.KDDC.WS.A.0001.210125T0600Z-210126T0000Z/
/O.EXA.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/
Pawnee-Stafford-
Including the cities of Larned, St. John, Stafford, 
and Macksville
300 PM CST Sun Jan 24 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST MONDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of 2 to 5 inches and ice accumulations of up to one tenth of 
  an inch.

* WHERE...Pawnee and Stafford Counties.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ074-075-084>088-251000-
/O.EXA.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/
Stanton-Grant-Morton-Stevens-Seward-Meade-Clark-
Including the cities of Johnson City, Ulysses, Elkhart, Hugoton, 
Liberal, Meade, Plains City, Fowler, Ashland, and Minneola
300 PM CST Sun Jan 24 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST MONDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of up to two inches and ice accumulations of a light glaze.

* WHERE...Portions of southwest Kansas.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ030-043>045-061>064-076>081-251000-
/O.CON.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/
Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Haskell-
Gray-Ford-Edwards-Kiowa-Pratt-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Sublette, Satanta, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Greensburg, Haviland, and Pratt
300 PM CST Sun Jan 24 2021 /200 PM MST Sun Jan 24 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST
/11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ MONDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of 2 to 5 inches and ice accumulations of a light glaze.

* WHERE...Portions of south central, southwest and west central 
  Kansas.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
049 
WWUS43 KDDC 250047
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
647 PM CST Sun Jan 24 2021

...Winter Storm With Heavy Snow Tonight through Monday Morning...

KSZ030-044-045-064-065-251200-
/O.UPG.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/
/O.EXA.KDDC.WS.W.0001.210125T0600Z-210126T0000Z/
Trego-Lane-Ness-Hodgeman-Pawnee-
Including the cities of Wakeeney, Dighton, Ness City, Jetmore, 
Hanston, and Larned
647 PM CST Sun Jan 24 2021

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 
  inches.

* WHERE...Trego, Lane, Ness, Hodgeman and Pawnee Counties.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions will likely impact the Monday morning commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ031-046-251200-
/O.CON.KDDC.WS.W.0001.210125T0600Z-210126T0000Z/
Ellis-Rush-
Including the cities of Pfeifer, Hays, and La Crosse
647 PM CST Sun Jan 24 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 
  inches.

* WHERE...Rush and Ellis Counties.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions will likely impact the Monday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ043-061>063-066-074>081-084>088-251200-
/O.CON.KDDC.WW.Y.0002.210125T0600Z-210126T0000Z/
Scott-Hamilton-Kearny-Finney-Stafford-Stanton-Grant-Haskell-Gray-
Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, Garden City, St. John, Stafford, Macksville, 
Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart,
Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, 
and Minneola
647 PM CST Sun Jan 24 2021 /547 PM MST Sun Jan 24 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST
/11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ MONDAY...

* WHAT...Snow, sleet, and a brief period of freezing rain is expected.
  Total sleet and snow accumulations of 2 to 6 inches.

* WHERE...Portions of south central, southwest and west central 
  Kansas.

* WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM 
  MST/ Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the Monday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
957 
WWUS43 KDDC 250938
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
338 AM CST Mon Jan 25 2021

...Winter Storm With Heavy Snow Tonight through Monday Morning...

KSZ030-031-044>046-064-065-260000-
/O.CON.KDDC.WS.W.0001.000000T0000Z-210126T0000Z/
Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-
Including the cities of Wakeeney, Pfeifer, Hays, Dighton, 
Ness City, La Crosse, Jetmore, Hanston, and Larned
338 AM CST Mon Jan 25 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 
  inches.

* WHERE...Trego, Lane, Ness, Hodgeman and Pawnee Counties.

* WHEN...Until 6 PM CST Monday.

* IMPACTS...Snow packed roads could make travel very difficult.
  The hazardous conditions could impact those traveling today.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ043-061>063-066-074>081-084>088-260000-
/O.CON.KDDC.WW.Y.0002.000000T0000Z-210126T0000Z/
Scott-Hamilton-Kearny-Finney-Stafford-Stanton-Grant-Haskell-Gray-
Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, Garden City, St. John, Stafford, Macksville, 
Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart,
Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, 
and Minneola
338 AM CST Mon Jan 25 2021 /238 AM MST Mon Jan 25 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* WHAT...Snow, sleet, and a brief period of freezing rain is
  expected. Total sleet and snow accumulations of 2 to 5 inches 
  and ice accumulations of up to one tenth of an inch.

* WHERE...Portions of south central, southwest and west central 
  Kansas.

* WHEN...Until 6 PM CST /5 PM MST/ Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact those traveling early today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
420 
WWUS43 KDDC 251601
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1001 AM CST Mon Jan 25 2021

...Winter Storm With Heavy Snow Tonight through Monday Morning...

KSZ044-064-251715-
/O.CAN.KDDC.WS.W.0001.000000T0000Z-210126T0000Z/
Lane-Hodgeman-
Including the cities of Dighton, Jetmore, and Hanston
1001 AM CST Mon Jan 25 2021

...WINTER STORM WARNING IS CANCELLED...

The heavier precipitation has ended. Very light snow showers will
continue through early afternoon.

$$

KSZ043-061>063-074>081-084>088-251715-
/O.CAN.KDDC.WW.Y.0002.000000T0000Z-210126T0000Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-
Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, 
Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, 
Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, 
Plains City, Fowler, Ashland, and Minneola
1001 AM CST Mon Jan 25 2021 /901 AM MST Mon Jan 25 2021/

...WINTER WEATHER ADVISORY IS CANCELLED...

The heavier precipitation has ended. Very light snow showers will
continue through early afternoon. 

$$

KSZ030-031-045-046-065-260000-
/O.CON.KDDC.WS.W.0001.000000T0000Z-210126T0000Z/
Trego-Ellis-Ness-Rush-Pawnee-
Including the cities of Wakeeney, Pfeifer, Hays, Ness City, 
La Crosse, and Larned
1001 AM CST Mon Jan 25 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 
  inches.

* WHERE...Trego, Lane, Ness, Hodgeman and Pawnee Counties.

* WHEN...Until 6 PM CST Monday.

* IMPACTS...Snow packed roads could make travel very difficult. 
  The hazardous conditions could impact those traveling today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ066-260000-
/O.CON.KDDC.WW.Y.0002.000000T0000Z-210126T0000Z/
Stafford-
Including the cities of St. John, Stafford, and Macksville
1001 AM CST Mon Jan 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow, sleet, and a brief period of freezing rain is 
  expected. Total sleet and snow accumulations of 2 to 5 inches 
  and ice accumulations of up to one tenth of an inch.

* WHERE...Portions of south central, southwest and west central 
  Kansas.

* WHEN...Until 6 PM CST /5 PM MST/ Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact those traveling early today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
327 
WWUS43 KDDC 251907
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
107 PM CST Mon Jan 25 2021

...Heavy wintry precipitation has ended...

.Although patchy very light snow or freezing drizzle may be 
observed the heavier wintry precipitation has ended over the 
entire area. 

KSZ030-031-045-046-065-252015-
/O.CAN.KDDC.WS.W.0001.000000T0000Z-210126T0000Z/
Trego-Ellis-Ness-Rush-Pawnee-
Including the cities of Wakeeney, Pfeifer, Hays, Ness City, 
La Crosse, and Larned
107 PM CST Mon Jan 25 2021

...WINTER STORM WARNING IS CANCELLED...

.The heavier precipitation has ended. Patchy light snow or 
freezing drizzle may occur through the afternoon.

$$

KSZ066-252015-
/O.CAN.KDDC.WW.Y.0002.000000T0000Z-210126T0000Z/
Stafford-
Including the cities of St. John, Stafford, and Macksville
107 PM CST Mon Jan 25 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

.The heavier precipitation has ended. Patchy light snow or 
freezing drizzle may occur through the afternoon. 

$$

33

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter weather advisory went out at Jan 24, 3:26 AM CST, 29 minutes earlier.

Area forecast discussion, Jan 24, 3:26 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
326 AM CST Sun Jan 24 2021

...Updated Short Term and Long Term Discussions...

.SHORT TERM...(Today through Monday Morning)
Issued at 309 AM CST Sun Jan 24 2021

Gusty north winds earlier this Sunday morning were ushering in
some colder air into southwest Kansas during the predawn hours. 9z
verification on temperatures behind the cold front that was
crossing southwest Kansas indicates that models were too warm with
temperatures. Taking this into account and that the low clouds
will be slow to erode today, I am currently leaning towards the
cooler guidance and the NBM MaxT 25th percentile for highs today
across southwest Kansas.

Tonight a negatively tilted upper level trough will exit New
Mexico and approach western Kansas as improving moisture and lift
develops ahead of this upper level system. Models this morning
were showing a stronger upper level system approaching the Central
Plains overnight as moisture and warmer air the 850mb to 700mb
level spread westward across southwest Kansas. Given this warmer
temperature trend from all the models it now appears that there is
now the potential for a period of a wintry mix Sunday night as
far west and north as Cimarron, Ness City and Hays before the
precipitation changes over to all snow early Sunday night. East of
Dodge City still looks like the area where the best chance for
some ice accumulations will occur given that the change over to
all snow southeast of a Larned to Dodge City line will be late
Sunday night.

Areas favorable for mainly snow is Sunday night into early Monday
morning could easily expect snowfall totals of 2 to 5 inches.
This area of mainly snow will extend north of a Sublette to Dodge
City to Stafford line. Within this area the potential exists for a
band of snowfall totals of 6 inches or greater. Should this
develop it will be located somewhere north and east of a Ness
City to Larned line given the 850mb warm air advection/moisture
occurring along with an extended period of 700mb to 500mb
frontogenesis ahead of the approaching upper level trough. Given
that all models are trending in this direction and based on
forecast snow ratios will keep a winter storm watch going given
that probability of higher snowfall totals. Given higher
confidence of these totals of +6 inches even upgraded a few
counties to a winter storm warning.

Further south and west replaced the winter storm watch with a
winter weather advisory. East of Dodge City snowfall may end up
being a little less but this will also be the location where some
ice accumulations will be possible as well.

.LONG TERM...(Monday Afternoon through Saturday)
Issued at 309 AM CST Sun Jan 24 2021

Late Monday the snow will taper off from southwest to northeast
as the negatively tilted trough crosses Kansas and a surface ridge
axis builds into the Central Plains.

On Tuesday another upper level system will be lifting northeast
out of New Mexico and into the Central Plains which will once
again bring a chance for snow back to southwest Kansas. Some
measurable snowfall will again be possible with this next system
but at this time it appears snowfall totals Tuesday and Tuesday
night will be one inch or less for southwest Kansas. Moisture and
lift not looking as impressive as the Sunday night and Monday
system.

Late week...dry conditions and some warmer temperatures will be
returning after this second, mid week, system. Westerly downslope
flow will be developing late week as an upper level ridge begins
to build into the Rockies and how quickly things warm up will be
directly dependent on how much snow we get tonight and Monday.
Latest guidance may be a little aggressive with this warm up but
the trend looks good.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1111 PM CST Sat Jan 23 2021

LIFR ceilings, areas of fog and gusty north winds at 15 to 20
knots will accompany a cold front as it crosses southwest Kansas
through 09z Sunday. There may even be some patchy light freezing
drizzle for a couple of hours in the Hays area between 06z and 12z
Sunday. These gusty northeast winds will decrease to 10 to 15
knots after 12z Sunday as the ceilings begin to slowly improve.
Ceilings are expected to improve into the MVFR category between
12z and 15z Sunday with low VFR conditions being possible between
18z and 21z Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  40  25  35  16 /   0  90  60  10
GCK  38  23  34  15 /   0  90  60  10
EHA  40  25  40  21 /  10  60  10  10
LBL  41  23  39  17 /   0  60  20  10
HYS  36  22  32  13 /   0 100  90  30
P28  43  29  40  20 /  10  90  60   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late tonight through Monday afternoon
for KSZ030-031-044>046-064>066-078>081.

&&

SHORT TERM...Burgert
LONG TERM...Burgert
AVIATION...Burgert
Hazardous weather outlook, Jan 24, 3:48 AM CST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
348 AM CST Sun Jan 24 2021

KSZ030-031-043>046-061>066-074>081-084>090-251000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
348 AM CST Sun Jan 24 2021 /248 AM MST Sun Jan 24 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Snow, Sleet and Freezing Rain will be possible across southwest
and north central Kansas tonight. Accumulating snow will be
likely. Winter Storm Warnings, Winter Weather Advisories and
Winter Storm Watches are currently in effect for Tonight. Please
refer to the latest winter weather message (TOPWSWDDC) for more
details.

Day 1 Hazards
-------------
* Fog: Elevated risk
* Freezing rain: Significant risk
* Snow: Elevated risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------

Accumulating snow can be expected during the day on Monday.
Winter Storm Warnings, Winter Weather Advisories and Winter Storm
Watches are currently in effect for Monday. Please refer to the
latest winter weather message (TOPWSWDDC) for more details.

Another round of snow can be expected late Tuesday through early
Wednesday.

Days 2-7 Hazards
----------------
* Monday
  - Snow: Significant risk

* Tuesday
  - Excessive cold: Limited risk
  - Snow: Elevated risk

* Wednesday
  - Excessive cold: Limited risk

* Thursday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Friday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Saturday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:55 AM CSTWinter Storm WarningDDCEllis, Hodgeman, Lane, Ness, Pawnee, Rush and 1 more33 hr

Nearby

Winter Weather Advisories in Kansas, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.